Alert archive / Michigan / Frost Advisories in 2016
Frost Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Oct 13, 2016, 1:53 AM EDT for 23 counties in Michigan. It took effect at Oct 14, 2016, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2016, 1:53 AM EDT (05:53 UTC)
- In effect from
- Oct 14, 2016, 1:00 AM EDT
- Expired
- Oct 14, 2016, 8:54 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
417 WWUS73 KGRR 130553 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 153 AM EDT THU OCT 13 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131400- /O.NEW.KGRR.FR.Y.0005.161014T0500Z-161014T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND HAVEN...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 153 AM EDT THU OCT 13 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY. HAZARDOUS WEATHER... * WIDESPREAD FROST IS EXPECTED BETWEEN 1 AM AND 9 AM FRIDAY MORNING. * LOWS WILL RANGE FROM NEAR 30 NEAR US-131 TO THE MID 30S BY I-96 AND I-94. * THE NORMALLY COLDER LOCATIONS MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED TO KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
6 follow-up statements
475 WWUS73 KGRR 131350 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 950 AM EDT THU OCT 13 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-132200- /O.CON.KGRR.FR.Y.0005.161014T0500Z-161014T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND HAVEN...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 950 AM EDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * WIDESPREAD FROST IS EXPECTED BETWEEN 1 AM AND 9 AM FRIDAY MORNING. * LOWS WILL RANGE FROM NEAR 30 NEAR US-131 TO THE MID 30S BY I- 96 AND I-94. * THE NORMALLY COLDER LOCATIONS MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED TO KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
074 WWUS73 KGRR 131938 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 PM EDT THU OCT 13 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140345- /O.CON.KGRR.FR.Y.0005.161014T0500Z-161014T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND HAVEN...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 338 PM EDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * WIDESPREAD FROST IS EXPECTED BETWEEN 1 AM AND 9 AM FRIDAY MORNING. * LOWS WILL RANGE FROM NEAR 30 NEAR US-131 TO THE MID 30S BY I- 96 AND I-94. * THE NORMALLY COLDER LOCATIONS MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED TO KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
491 WWUS73 KGRR 132051 CCA NPWGRR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 451 PM EDT THU OCT 13 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140900- /O.COR.KGRR.FR.Y.0005.161014T0500Z-161014T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND HAVEN...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 451 PM EDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * WIDESPREAD FROST IS EXPECTED BETWEEN 1 AM AND 9 AM FRIDAY MORNING. * LOWS WILL RANGE FROM NEAR 30 NEAR US-10 TO THE MID 30S BY I- 96 AND I-94. * THE NORMALLY COLDER LOCATIONS MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED TO KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
042 WWUS73 KGRR 140039 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 839 PM EDT THU OCT 13 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140845- /O.CON.KGRR.FR.Y.0005.161014T0500Z-161014T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND HAVEN...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 839 PM EDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... HAZARDOUS WEATHER... * WIDESPREAD FROST IS EXPECTED BETWEEN 1 AM AND 9 AM FRIDAY MORNING. * LOWS WILL RANGE FROM NEAR 30 NEAR US-10 TO THE MID 30S BY I- 96 AND I-94. * THE NORMALLY COLDER LOCATIONS MAY BRIEFLY FALL INTO THE UPPER 20S. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED TO KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
414 WWUS73 KGRR 140740 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 AM EDT FRI OCT 14 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141300- /O.CON.KGRR.FR.Y.0005.000000T0000Z-161014T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND HAVEN...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 340 AM EDT FRI OCT 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * WIDESPREAD FROST IS EXPECTED BETWEEN 1 AM AND 9 AM THIS MORNING. * LOWS WILL RANGE FROM NEAR 30 ALONG US-10 TO THE MID 30S TOWARDS I-96 AND I-94. * NORMALLY COLDER LOCATIONS MAY BRIEFLY DIP INTO THE UPPER 20S. IMPACTS... * TENDER VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
474 WWUS73 KGRR 141254 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 854 AM EDT FRI OCT 14 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141400- /O.CAN.KGRR.FR.Y.0005.000000T0000Z-161014T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND HAVEN...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 854 AM EDT FRI OCT 14 2016 ...FROST ADVISORY IS CANCELLED... FROST FORMATION HAS ENDED AND THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 13, 1:03 AM EDT, 50 minutes earlier.
Area forecast discussion, Oct 13, 1:03 AM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
103 AM EDT Thu Oct 13 2016
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 325 PM EDT Wed Oct 12 2016
A strong cold front will bring showers and a few thunderstorms
late this afternoon and early evening. A much cooler airmass will
move in behind the front late tonight through Thursday night and
areas of frost are likely to develop during the early morning
hours Friday as skies clear. Temperatures will undergo a gradual
moderating trend Friday through the weekend into early next week.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 325 PM EDT Wed Oct 12 2016
Primary short term fcst concerns involve assessment of convective
potential/timing of pcpn through our fcst area late this aftn and
early eve and to assess frost potential Thursday night.
The approaching cold front will cause showers and a few
thunderstorms to continue to develop late this afternoon and early
evening. Thunderstorm coverage may increase a bit between 20Z and
00Z with decent forcing from the approaching front and with
sufficient low level moisture in place.
We cannot rule out potential for isolated strong to marginally
severe storms with isolated gusty winds in this time frame as deep
layer shear increases. The KGRR vwp shows about 30 kts of 0-3km
shear so there is potential for a few linear bowing segments to
develop.
However convective potential is mitigated significantly by weak
instability that should not increase much with extensive cloud cover
now in place over most of our area. Any convection that does develop
should exit our fcst area by around 00Z as suggested by 12Z 4km wrf
nmm sim Z guidance and on frontal timing.
It will be much cooler Thursday with high temps only reaching the
low to mid 50's. High pressure will build in and result in
clearing skies and calm winds for Thursday night setting up
excellent radiational cooling conditions.
Areas of frost are likely to develop during the early morning
hours Friday over most of our fcst area and some sub freezing
temps are also anticipated mainly over our north/ne fcst area by
around daybreak Friday.
Fair weather will continue Friday and the moderating trend of
temperatures will begin as winds become southeast to southerly.
Max temps will reach the upper 50's to lower 60's after a very
cool start to the day.
.LONG TERM...(Saturday through Wednesday)
Issued at 325 PM EDT Wed Oct 12 2016
he long term period will feature above normal temperatures with
periodic showers and thunderstorms.
Medium range guidance has been fairly consistent in showing a band
of showers and tstms moving through on Saturday night and early
Sunday, so confidence is high enough to feature likely pops during
this time. However details regarding daily potential/coverage of
showers/tstms get murky beyond that.
Models seem to be struggling with timing and strength of series of
shortwaves shooting east from the persistent trough over the Pacific
Northwest - and their potential impact on Lwr MI.
Run to run consistency has been rather poor regarding the daily
position of the wavy sfc frontal boundary in our vicinity and timing
of sfc waves moving along the front. That results in a low
confidence pcpn forecast for the early to mid part of next week with
pops required in pretty much every fcst period.
It does appear that some type of significant system and cooling
trend is possible toward the end of the week as the main Pacific
northwest trough migrates our way.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 103 AM EDT Thu Oct 13 2016
MVFR ceilings continued to cover the bulk of the region early this
morning. There were a few rain showers hugging the Lake Michigan
coast, but these should be a non factor and slowly dissipate
toward daybreak.
The MVFR ceilings are also expected to lift to VFR toward or
shortly after sunshine. I have all SW MI TAFs VFR by 13Z Thu.
Clearing is expected into the early to mid afternoon period, so
VFR will be maintained into the evening hours.
Winds will continue to subside through the early morning hours and
remain light through the daylight hours.
&&
.MARINE...
Issued at 325 PM EDT Wed Oct 12 2016
A small craft advisory remains in effect through mid afternoon
Thursday. Wave heights will ramp up to 4 to 8 feet as northwest
winds ramp up and cooler air moves in tonight. Wave heights will
remain hazardous to small craft on Thursday but wave heights will
gradually diminish Thursday afternoon as high pressure builds in
and wind speeds diminish.
&&
.HYDROLOGY...
Issued at 158 PM EDT Wed Oct 12 2016
River levels are around to a little above normal for this time of
year. Rainfall today into tonight will generally be around a half
inch. Locally heavy rain with ponding is possible in thunderstorms.
More rain is possible Saturday night and Sunday. Total precipitation
over the next 7 days is generally expected to be under an inch. This
should have minimal or no effect on main stem rivers. Rivers should
remain within their banks into next week.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 4 PM EDT this afternoon for
LMZ844>849.
&&
SYNOPSIS...Laurens
SHORT TERM...Laurens
LONG TERM...Meade
AVIATION...JK
HYDROLOGY...63
MARINE...LaurensHazardous weather outlook, Oct 12, 11:48 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1148 PM EDT WED OCT 12 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1148 PM EDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROST AND POSSIBLY FREEZING TEMPERATURES ARE POSSIBLE FRIDAY MORNING. ANOTHER STORM SYSTEM MAY BRING THUNDERSTORMS TO THE AREA SATURDAY NIGHT. YET ANOTHER SYSTEM MAY BRING ADDITIONAL THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-130745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1148 PM EDT WED OCT 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT INTO THURSDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
In the hours before
Local storm report, Oct 12, 8:52 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 PM EDT WED OCT 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND GST 2 SSW JAMESTOWN 42.80N 85.86W
10/12/2016 M37 MPH OTTAWA MI MESONET
MESONET STATION 2 SSW JAMESTOWN /E0177/.
1258 PM NON-TSTM WND GST 2 S HOLLAND 42.74N 86.11W
10/12/2016 M36 MPH ALLEGAN MI ASOS
ASOS STATION W MICH REGIONAL ARPT /BIV/.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Oct 12, 8:54 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EDT WED OCT 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM NON-TSTM WND GST 2 N EDGEMONT PARK 42.78N 84.59W
10/12/2016 M44 MPH CLINTON MI ASOS
ASOS STATION CAPITAL CITY AIRPORT /LAN/.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMNearby
Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.